nntp2http.com
Posting
Suche
Optionen
Hilfe & Kontakt

Antibiotics Turn My Daughter Into a Crazy, Whining Mess

Von: pautrey (rpautrey2@gmail.com) [Profil]
Datum: 05.06.2010 18:31
Message-ID: <c4a47143-49f3-4885-8a97-adc69bc4e1a9@j4g2000yqh.googlegroups.com>
Newsgroup: misc.health.alternative alt.healthmisc.kids.health sci.med.psychobiology
CafeMom
http://www.cafemom.com/


Toddler


Antibiotics Turn My Daughter Into a Crazy, Whining Mess
http://thestir.cafemom.com/toddler/103566/Antibiotics_Turn_My_Daughter_Into



Posted by Julie Ryan Evans on May 25, 2010 at 7:30 AM
Photo by Julie Ryan Evans


My toddler daughter is currently on antibiotics to treat strep throat,
and I'm currently about ready to offer her up to the highest bidder.
Though if the bidders see her behavior lately, there won't be much
bidding.

I kid, of course (mostly), because typically she is a sweet, sunny,
sassy little thing who I love more than anything in the world. But get
some antibiotics into my little princess, and the castle starts to
crumble.

She is a whiny, crying mess. She shrieks with a scary, high-pitched
wail I've never heard before while flailing her limbs. She has even
tried to bite me. After an embarrassing outing today (I apologize if
you were in the Winter Park Borders), I'm considering making her wear
a t-shirt when we're in public that reads: "Not a brat, just on
antibiotics."

The same thing happened when my son was a toddler (the first time he
ever bit me, he was on antibiotics), and my mother said that my
siblings and I always reacted to antibiotics with bad behavior.

So why don't doctors mention this little side effect or why don't the
bottles come with warning labels (caution: your child may make you
want to stick your head in the oven ... or anywhere quiet)?

I caught up with Dr. Jim Sears, co-host of the Emmy-nominated show The
Doctors, to get his input as to if I'm making a crazy connection or if
antibiotics really do cause behavior changes in children.

While he said the behavior could be due to the underlying illness,
there are also a couple of explanations as to why the antibiotics
could be the culprit.

The first is artificial sweeteners. "Many kids' medications are
sweetened with aspartame," he explained. "Many parents report to me
that this seems to make their child ‘act up.'"

I never allow my children to have any form of artificial sweetener,
and I honestly never knew they were used in antibiotics. Very
interesting.

The second potential reason he said antibiotics may be aggravating to
a child is because of digestive changes they can cause.

"Aside from killing the bad bacteria, antibiotics also kill all the
GOOD bacteria that helps aid digestion in your intestines," he said.
"This can leave you feeling bloated, gassy, or have diarrhea. To
prevent this, many physicians recommend taking a probiotic like
acidophilus. This helps replace the good bacteria and keeps your gut
working properly."

Guess who's heading out to get some probiotics?

Thankfully, we're almost done with this dose, so with any luck, my
lovely daughter will soon reemerge, and we'll all try to just forget
the horror of the past week ... and hope it's not a glimpse into what
the "terrible 2s" may hold.


Do you notice a behavior change in your children when they take
antibiotics?


http://thestir.cafemom.com/toddler/103566/Antibiotics_Turn_My_Daughter_Into

Extra Sugar

•Antibiotics Are Being Overused
•Antibiotics While Pregnant: Is it Safe?
•Antibiotic-Free Dairy for Your Baby: Why It's Important
•Meat Labels: What Do They Really Mean?
•Bad Mommy: I Stopped My Daughter's Meds



http://thestir.cafemom.com/toddler/103566/Antibiotics_Turn_My_Daughter_Into

[ Auf dieses Posting antworten ]

Antworten